Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Bleeding during intercourse after stopping the birth control pill. Normal pap smear report

I have been on the pill for three years, I stopped for a month and went back on it. I have noticed in the past two weeks that I have been bleeding during intercourse. It s quite a bit of blood , I had my yearly a year ago and am do for another. I have had normal paps but I have a different partner that I have been having sex with for six months? I m just concerned on what could be causing this. I havent spotted in between periods either. Just during intercourse. Thank you.
Asked On : Wed, 8 Aug 2012
Answers:  1 Views:  444
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response

Thanks for writing in.
Bleeding from the vagina either during or just after sexual intercourse is never normal and should always be checked by a doctor.

A variety of vaginal, cervical or uterine conditions can lead to bleeding from sex, such as common inflammation, various sexually transmitted diseases or abnormal growths that can include cancer. As you have normal pap smear, risk of cancer is not present, still get it done yearly.

Presence of per vaginal discharge indicate presence of infections like trichomoniasis/candidiasis. Still I would recommend you to consult doctor for diagnosis of bleeding during intercourse. Change of partners is risk factor here.
I hope this information helps you.
Best regards,
Dr. Neelam.
Answered: Wed, 8 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor